question-icon

Is prolonged vaginal bleeding a side effect of I-pill?

default
Posted on Wed, 1 Feb 2017
Question: Hi ,
My fiancee and i had sex on 21st october and she took ipill after 6 hours. She had bleeding on 1st november and it lasted till 17th november. Bleeding was on and off for these 17 days. She has not got her periods yet and we have done pregnancy test 6 times and it has been negative. It has been close to 2 mnths and she has not got her mensuration cycle . Is this normal or is she pregnant.
doctor
Answered by Dr. Nagamani Ng (38 minutes later)
Brief Answer:
Need not worry.

Detailed Answer:
Hello,

Thanks for posting the query,

As she have taken i pill with in 6 hours. The chances are nil for the pregnancy. And the on and off bleeding is the side effect of I pill. If she has checked the pregnancy for 6 times and it's negative then need not worry. This delayed cycles do happen with I pill. As a confirmatory she can get the ultrasound scan done to be on the safer side.


Take care.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Nagamani Ng

General & Family Physician

Practicing since :2010

Answered : 968 Questions

premium_optimized

The User accepted the expert's answer

Share on
Is prolonged vaginal bleeding a side effect of I-pill?

Brief Answer: Need not worry. Detailed Answer: Hello, Thanks for posting the query, As she have taken i pill with in 6 hours. The chances are nil for the pregnancy. And the on and off bleeding is the side effect of I pill. If she has checked the pregnancy for 6 times and it's negative then need not worry. This delayed cycles do happen with I pill. As a confirmatory she can get the ultrasound scan done to be on the safer side. Take care.